Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 19, 2021Mifflin County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2021, 8:00 PM EDT for Mifflin County, Pennsylvania. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 8:00 PM EDT (00:00 UTC)
Expired
Jul 19, 2021, 8:15 PM EDT
In force
15 min
Issued by
NWS State College, PA

County Mifflin County, PA

The radar

The State College radar (KCCX), 39 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WWUS81 KCTP 200000
SPSCTP

Special Weather Statement
National Weather Service State College PA
800 PM EDT Mon Jul 19 2021
 
PAZ027-200015-
Mifflin PA-
800 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
815 PM EDT...

At 759 PM EDT, Doppler radar indicated a strong thunderstorm near
Reedsville, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Belleville and Barrville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4061 7775 4064 7774 4068 7768 4069 7769
      4068 7770 4069 7771 4073 7768 4072 7761
      4058 7762
TIME...MOT...LOC 2359Z 011DEG 11KT 4068 7767 

$$

Banghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:59 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 19, 5:59 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service State College PA
559 PM EDT Mon Jul 19 2021

.SYNOPSIS...
A mid and upper level trough extending from Southern Quebec
Canada into Eastern PA will create a northwesterly flow of dry
but much warmer air today and Tuesday.

A few weak weather systems will move across the area today and
Tuesday bringing a chance for a few showers across northern PA
and perhaps even a thunderstorm.

This trough is forecast to linger over the area for much of the
week, bringing a much drier week and less humidity then
previous weeks.

&&

.NEAR TERM /THROUGH TUESDAY/...
North to south moving showers are affecting the eastern forecast
area this afternoon...generally along a Route 15 line. A few
lightning strikes have occurred in Lycoming county. Expect these
to continue through the daylight hours, remaining generally east
of a Coudersport to State College to Breezewood line. The
showers are moving quickly so do not expect any water issues in
Tioga county with their low FFG values.

After the showers and clouds diminish this evening, look for
partly cloudy skies areawide along with a trend to
light/variable wind that will help to produce patchy valley fog
once again with little impact.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH 6 PM TUESDAY/...
Tuesday should be the warmest and most humid day off the week
with just a slight chance of a mid to late afternoon shower or
thunderstorms across the northern tier counties of the state.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Persistent upper-level troughing with a mean west-northwest
flow aloft will bring a series of shortwaves and associated cold
fronts across central PA from the midweek into next weekend.
The first of these shortwaves is projected to pass through early
Wednesday, with additional shortwave passages expected Friday
and again next Sunday.

Each shortwave will be accompanied by a chance of showers and
thunderstorms, but lower PWATs (available deep moisture) than
we've seen lately should keep the probability of heavy rainfall
relatively low. Latest guidance supports seasonably warm
temperatures through next weekend.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Scattered thunderstorms will continue to fire across the
Susquehanna Valley through early evening, producing brief,
localized vis reductions and gusty winds in a few spots.
Elsewhere, confidence in VFR conditions is high from KUNV/KAOO
westward.

Any thunderstorms across the Susq Valley should diminish
quickly around sunset. The focus will then shift toward
developing valley fog overnight. Conditions will be most
favorable for fog formation across the northwest part of the
state, where winds will become calm the earliest, and also where
the ground is wettest across the Susquehanna Valley. In these
locations, valley fog is possible by around 03Z and could
become dense late tonight.

Any valley fog will quickly burn off Tuesday morning, leaving
widespread VFR conds under a hazy sky. A stray late-day shower
or tstorm is possible across far northern PA, associated with an
approaching cold front.

Outlook...

Wed...Scattered SHRA and PM TSRA.
Thurs...Generally VFR.
Fri...Scattered PM SHRA/TSRA.
Sat...Generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Tyburski
SHORT TERM...Lambert/Tyburski
LONG TERM...Evanego
AVIATION...Fitzgerald/Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 15 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
435 AM EDT Mon Jul 19 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
435 AM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 6:44 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service State College PA
644 PM EDT Mon Jul 19 2021

PAZ019-027-028-192315-
Juniata PA-Mifflin PA-Southern Centre PA-
644 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT...

At 643 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Poe Valley State Park to near Reeds Gap State
Park. Movement was south at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Alfarata, Belltown, Poe Valley State Park, Reeds Gap State Park,
Wagner and Siglerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4055 7735 4069 7753 4089 7753 4080 7735
TIME...MOT...LOC 2243Z 351DEG 9KT 4081 7747 4074 7744

Banghoff
Special weather statement, Jul 19, 6:58 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service State College PA
658 PM EDT Mon Jul 19 2021

PAZ019-045-192315-
Southern Clinton PA-Southern Centre PA-
658 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND
SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT...

At 658 PM EDT, Doppler radar indicated a strong thunderstorm over
Mackeyville, moving south at 10 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lamar, Millheim, Aaronsburg, Rebersburg, Madisonburg and Mackeyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4108 7756 4108 7747 4088 7741 4086 7756
TIME...MOT...LOC 2258Z 351DEG 9KT 4105 7751

Banghoff
Special weather statement, Jul 19, 7:05 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
705 PM EDT Mon Jul 19 2021

PAZ019-192315-
Southern Centre PA-
705 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CENTRE COUNTY
UNTIL 715 PM EDT...

At 705 PM EDT, Doppler radar indicated a strong thunderstorm over
Spring Mills, moving south at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Spring Mills and Seven Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4087 7762 4086 7756 4077 7755 4076 7760
      4076 7762
TIME...MOT...LOC 2305Z 353DEG 17KT 4082 7758

Banghoff
Special weather statement, Jul 19, 7:15 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
715 PM EDT Mon Jul 19 2021

PAZ019-027-192345-
Mifflin PA-Southern Centre PA-
715 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN AND SOUTHERN
CENTRE COUNTIES UNTIL 745 PM EDT...

At 715 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Potters Mills to Reeds Gap State Park. Movement
was south at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Burnham, Milroy, Yeagertown, Reedsville, Alfarata, Potters Mills,
Belltown, Seven Mountains, Reeds Gap State Park, Maitland and
Siglerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4068 7768 4069 7769 4086 7763 4078 7738
      4063 7745 4062 7748 4060 7750
TIME...MOT...LOC 2315Z 011DEG 11KT 4081 7760 4074 7747

Banghoff
Special weather statement, Jul 19, 7:42 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
742 PM EDT Mon Jul 19 2021

PAZ027-028-200000-
Juniata PA-Mifflin PA-
742 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND MIFFLIN
COUNTIES UNTIL 800 PM EDT...

At 742 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Seven Mountains to near Alfarata. Movement
was south at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lewistown, Burnham, Belleville, Milroy, Highland Park, Yeagertown,
Reedsville, Juniata Terrace, Alfarata, Walnut, Seven Mountains,
Maitland and Barrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4063 7775 4068 7768 4069 7769 4068 7770
      4070 7770 4072 7768 4073 7768 4075 7765
      4067 7742 4051 7749
TIME...MOT...LOC 2342Z 018DEG 11KT 4073 7768 4063 7746

Banghoff
Special weather statement, Jul 19, 8:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
800 PM EDT Mon Jul 19 2021

PAZ027-200015-
Mifflin PA-
800 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
815 PM EDT...

At 759 PM EDT, Doppler radar indicated a strong thunderstorm near
Reedsville, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Belleville and Barrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4061 7775 4064 7774 4068 7768 4069 7769
      4068 7770 4069 7771 4073 7768 4072 7761
      4058 7762
TIME...MOT...LOC 2359Z 011DEG 11KT 4068 7767

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:13 PM EDTSpecial Weather StatementCTPClinton17 min
Jul 20, 6:20 PM EDTSpecial Weather StatementCTPWarren25 min
Jul 20, 6:49 PM EDTSpecial Weather StatementCTPWarren41 min
Jul 20, 7:17 PM EDTSpecial Weather StatementCTPWarren28 min
Jul 20, 7:46 PM EDTSpecial Weather StatementCTPMcKean59 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.